MAUDE Adverse Event Report: SOPHYSA POLARIS® ADJUSTABLE VALVE / 5 PRESS. 80-400; SPV400

SOPHYSA POLARIS® ADJUSTABLE VALVE / 5 PRESS. 80-400; SPV400
Model Number SPV400
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient is suffering from hydrocephalus and has been implanted by adjustable valve with ventriculoperitoneal shunt since 2016.On the (b)(6) 2024, the patient underwent a procedure to change the shunt due to headaches.There was no obstruction, however both of the valve and the intracerebral catheter were replaced with a polaris valve and intracerebral catheter from sophysa.The following day, there was no improvement in the patient's health state even after several valve adjustments.On the (b)(6) 2024, the patient returned to the operating room to replace the polaris valve due to the fact that the state of health is not improving.The valve is malfunctioning and obstructed at the extremity of it and the peritoneal catheter.The physician replaced the polaris valve with another adjustable valve.The patient's condition has improved.
 
Additional Manufacturer Narrative
After receiving the product, the laboratory carried out several analyses about the aspect control at receipt of the valve, the valve is in position 4, there is a part of catheter with the inlet connector.There is a presence of dried organic residue.About pressure test without decontamination the valve is not compliant with sophysa's specification, the mechanism is blocked in due to presence of dried organic residue.About the adjustement of the valve, the test is conform.In conclusion, the obstruction is the cause, the obstruction is a well-known phenonem, well documented in the accompanying documentation.
 
Event or Problem Description
The patient is suffering from hydrocephalus and has been implanted by adjustable valve with ventriculoperitoneal shunt since 2016.On the (b)(6) 2024, the patient underwent a procedure to change the shunt due to headaches.There was no obstruction, however both of the valve and the intracerebral catheter were replaced with a polaris valve and intracerebral catheter from sophysa.The following day, there was no improvement in the patient's health state even after several valve adjustements.On the (b)(6) 2024, the patient returned to the operating room to replace the polaris valve due to the fact that the state of health is not improving.The valve is malfunctioning and obstructed at the extremity of it and the peritoneal catheter.The physician replaced the polaris valve with another adjustable valve.The patient's condition has improved.

Brand Name
POLARIS® ADJUSTABLE VALVE / 5 PRESS. 80-400
Common Device Name
SPV400
Manufacturer (Section D)
SOPHYSA
rue sophie germain
besancon 25000
FR  25000
Manufacturer (Section G)
SOPHYSA
re sophie germain
besancon, 25000
FR   25000
Manufacturer Contact
marion prud'homme
5 rue guy moquet
orsay, 91400
FR   91400
MDR Report Key18938758
Report Number3001587388-2024-24076
Device Sequence Number17903041
Product Code JXG
UDI-Device Identifier03760124131291
UDI-Public(01)03760124131291(11)200228(17)250201(01)03760124131291(11)200228(17)250201
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141227
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model NumberSPV400
Device Catalogue NumberSPV400
Device Lot Number306395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown